You are here: Home New » Blog » Blog » Botulinum Toxin Injection » What causes Puffy Eyelids 2 Weeks After Botulinum Toxin ?

What causes Puffy Eyelids 2 Weeks After Botulinum Toxin ?

Views: 0     Author: Site Editor     Publish Time: 2024-03-27      Origin: Site

What causes Puffy Eyelids 2 Weeks After Botulinum Toxin ?

botulinum toxin type A

Botulinum neurotoxin type A (BoNTA) is widely used in aesthetic medicine as treatment for glabellar lines. BoNTA blocks the release of the neurotransmitter acetylcholine, resulting in blockage of neuromuscular transmission and paralyzing the target muscle.


Botulinum Toxin is widely-known as a treatment for facial rejuvenation. Since 2002, it has been FDA-approved for addressing certain types of wrinkles like crow’s feet, frown lines, and forehead wrinkles. 


The Botulinum Toxin cosmetic is also an FDA-approved treatment for a number of eye problems, such as strabismus and blepharospasm, which concern the eye muscles. As effective as Botox is, however, clients may experience an adverse reaction when injected with Botulinum Toxin around the eyes.


What is Botulinum Toxin ?


Before discussing the potentially adverse effects of Botulinum Toxin , it’s important to understand just what this cosmetic dermatology treatment is. Botulinum Toxin is a controlled injection of the botulinum toxin type A


It was originally developed to limit muscle movements for people with spasms, bladder control issues, excessive sweating, chronic migraines, and a range of other conditions. During trials for the product, researchers noticed an unintended positive outcome. 


The injection also limited the unconscious muscle movements that cause the development of fine lines and wrinkles.


Since this discovery, millions of people have received Botulinum Toxin Cosmetic injections every year. Because every person’s face moves differently, it’s up to the dermatologist to determine the precise muscle groups to target. 


That’s why it’s so important to find a skilled, board-certified dermatologist to perform your Botulinum Toxin treatment. Dr. Holman says, “Side effects like drooping eyelids are most likely to occur when Botulinum Toxin is administered by an inexperienced practitioner, so make sure you’re working with a professional to ensure risks are minimized and results are maximized.”


But should you worry about swelling after a Botulinum Toxin treatment?


In most cases, swelling of any kind after Botulinum Toxin treatment is normal and should subside within one to two days. However, there are rare cases where swelling (especially if accompanied by other symptoms like bruising, a droopy eyelid, or redness) may seem more concerning. While you should definitely report these to your Botulinum Toxin provider, it’s most likely not something you should be worried about.


IF I DO GET HEAVY EYELIDS, HOW LONG WILL IT LAST?


If you experience droopy eyelids after receiving a Botulinum Toxin treatment, don't worry! Even if you received a low dose or worked with an experienced injector, this can still happen. It's important to remember that the sensation of heaviness in your eyelids will gradually improve every two weeks until it has fully lightened back to baseline.


Botulinum Toxin and drooping eyelids

Puffy Eyelids 2 Weeks After Botulinum Toxin

The botulinum toxin contained in Botulinum Toxin injections causes paralysis. But properly administered, these injections can prevent the muscles that cause age lines like forehead wrinkles, crow’s feet, and frown lines from contracting. If those muscles can’t contract, the age lines are less apparent, giving the face a smoother, more youthful look.


Occasionally, when the toxin is injected, it can travel to unintended areas. In some cases, you could experience a droopy eyelid after Botulinum Toxin .


What causes droopy eyelids after Botulinum Toxin ?

When Botulinum Toxin migrates to one or both of two specific areas, Botulinum Toxin injections can result in a droopy eyelid — also called ptosis.


These two areas are the forehead and between the eyes.


Forehead


Botulinum Toxin is injected into the forehead to minimize forehead wrinkles. The injection prevents the frontalis muscle that raises the eyebrows from contracting, which also prevents horizontal frown lines from forming. In most cases, this gives the appearance of a smooth forehead.


Occasionally, it can cause the brow to descend, which crowds the upper eyelids and makes them appear to be drooping.


Between the eyes


Botulinum Toxin can be injected between the eyebrows or just over the brow to minimize the vertical frown lines that make “11 lines” just above the nose. Occasionally, some of the Botulinum Toxin seeps into the upper eyelid and paralyzes the levator palpebrae — the muscle that holds the upper eyelid up. If this muscle is paralyzed, the upper eyelid will droop.


Preventing Eyelid Droop


First things first: Choose your doctor carefully. Eyelid droop after getting these medications often happens with someone who lacks the proper skill. You should get treatment only under a doctor’s care. Ask for a referral from your regular doctor, or look for one who’s an expert in your condition and in giving Botulinum Toxin and other neurotoxin treatments.


Before your treatment, be sure to tell your doctor if you’ve had any of these shots within the past 4 months. Also, let them know if you take medication, especially:


  • Muscle relaxants

  • Sleep aids

  • Blood thinners

  • Allergy medicine


Your doctor should also ask about your medical history. People with medical conditions like previous facial surgery or history of Bell’s palsy may be more likely to have eyelid droop after wrinkle injections. Your age, past sun damage, and other lifestyle factors could also impact how you respond to treatment.


After your treatment, avoid rubbing or massaging your face for a full day. This will help to stop the medication from spreading beyond the injected area.


Conclusion


Botulinum Toxin side effects, like a puffy eyelids , are rare but unpleasant and may last for 1 months. The best way to prevent it is to choose an experienced medial provider with extensive experience rejuvenating patients with Botulinum Toxin .

RELATED PRODUCTS

content is empty!

PRODUCT

NAVIGATION

INFORMATION

WhatsApp: +8616713112619
E-mail: support2@dermaxmed.com
Tel: +8616713112619
Add: Rm 1407, Block B, Wanda Bldg, No. 245 Jianhua South Street, Yuhua Dist, Shijiazhuang, Hebei, China
Copyright © 2022 Dermax Medical Technology (Hebei) Co., Ltd. All rights reserved.